Alert archive / Michigan / Beach Hazards Statements in 2013
Beach Hazards Statement 11, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this beach hazards statement at Aug 12, 2013, 4:10 PM EDT for 6 counties in Michigan. It took effect at Aug 13, 2013, 7:00 AM EDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Aug 12, 2013, 4:10 PM EDT (20:10 UTC)
- In effect from
- Aug 13, 2013, 7:00 AM EDT
- Expired
- Aug 14, 2013, 12:00 AM EDT
- In force
- 17 hr
- Issued by
- NWS Grand Rapids, MI
Counties Allegan County, MI, Mason County, MI, Muskegon County, MI, Oceana County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 60 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.2 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 755 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
358 WHUS43 KGRR 122010 CFWGRR LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 410 PM EDT MON AUG 12 2013 MIZ037-043-050-056-064-071-130415- /O.NEW.KGRR.BH.S.0011.130813T1100Z-130814T0400Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- INCLUDING THE BEACHES OF...LAKE MICHIGAN RECREATION AREA... LUDINGTON STATE PARK...STEARNS PARK...CHARLES MEARS STATE PARK... SILVER LAKE STATE PARK...BENONA TOWNSHIP PARK... CLAYBANKS TOWNSHIP PARK...MUSKEGON STATE PARK... PJ HOFFMASTER STATE PARK...DUCK LAKE STATE PARK... PERE MARQUETTE PARK...MEINERT PARK...GRAND HAVEN STATE PARK... KIRK PARK...TUNNEL PARK...HOLLAND STATE PARK...OVAL BEACH... WEST SIDE PARK...SAUGATUCK DUNES STATE PARK...DOUGLAS BEACH... NORTH BEACH...SOUTH BEACH...VAN BUREN STATE PARK 410 PM EDT MON AUG 12 2013 ...BEACH HAZARDS STATEMENT IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A BEACH HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS...EXPECTED. * STRONG LONGSHORE CURRENTS...EXPECTED. * RIP CURRENTS...POSSIBLE. * LOCATION...BEACHES FROM ST. JOSEPH TO MANISTEE. * BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS ON TUESDAY WILL INCLUDE... NORTH BEACH IN SOUTH HAVEN... HOLLAND STATE PARK... MUSKEGON STATE PARK... MEARS STATE PARK IN PENTWATER... STEARNS PARK IN LUDINGTON. * OVERVIEW/POTENTIAL IMPACTS...NORTH WINDS WILL INCREASE TONIGHT INTO TUESDAY MORNING. NORTH WINDS OF 15 TO 25 MPH ARE EXPECTED ON LAKE MICHIGAN LATE TONIGHT THROUGH TUESDAY EVENING. WAVES WILL BUILD INTO THE 3 TO 5 FOOT RANGE IN MANY AREAS WITH 4 TO 7 FOOT WAVES POSSIBLE SOUTH OF HOLLAND TUESDAY AFTERNOON. STRONG STRUCTURAL CURRENTS ARE EXPECTED ON THE NORTH SIDE OF NORTH PIERS. LONGSHORE CURRENTS WILL SWEEP DOWN THE BEACH FROM NORTH TO SOUTH. RIP CURRENTS WILL BE POSSIBLE. LARGE WAVES ARE EXPECTED FOR SWIMMERS IN ALL AREAS. A COOLER AND BREEZY DAY ON LAKE MICHIGAN WILL LIKELY KEEP THE BEACH POPULATION DOWN SOME AS COMPARED TO A NORMAL AUGUST DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE SURE OF YOUR SWIMMING ABILITY. CHILDREN SHOULD NOT ENTER THE WATER UNSUPERVISED AND WITHOUT A CERTIFIED FLOTATION DEVICE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PAY ATTENTION TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$ WEATHER.GOV/GRR DUKE
5 follow-up statements
766 WHUS43 KGRR 130127 CFWGRR LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 927 PM EDT MON AUG 12 2013 MIZ037-043-050-056-064-071-130930- /O.CON.KGRR.BH.S.0011.130813T1100Z-130814T0400Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- INCLUDING THE BEACHES OF...LAKE MICHIGAN RECREATION AREA... LUDINGTON STATE PARK...STEARNS PARK...CHARLES MEARS STATE PARK... SILVER LAKE STATE PARK...BENONA TOWNSHIP PARK... CLAYBANKS TOWNSHIP PARK...MUSKEGON STATE PARK... PJ HOFFMASTER STATE PARK...DUCK LAKE STATE PARK... PERE MARQUETTE PARK...MEINERT PARK...GRAND HAVEN STATE PARK... KIRK PARK...TUNNEL PARK...HOLLAND STATE PARK...OVAL BEACH... WEST SIDE PARK...SAUGATUCK DUNES STATE PARK...DOUGLAS BEACH... NORTH BEACH...SOUTH BEACH...VAN BUREN STATE PARK 927 PM EDT MON AUG 12 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 7 AM EDT TUESDAY THROUGH TUESDAY EVENING... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS...EXPECTED. * STRONG LONGSHORE CURRENTS...EXPECTED. * RIP CURRENTS...POSSIBLE. * LOCATION...BEACHES FROM ST. JOSEPH TO MANISTEE. * BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS ON TUESDAY WILL INCLUDE... NORTH BEACH IN SOUTH HAVEN... HOLLAND STATE PARK... MUSKEGON STATE PARK... MEARS STATE PARK IN PENTWATER... STEARNS PARK IN LUDINGTON. * OVERVIEW/POTENTIAL IMPACTS...NORTH WINDS WILL INCREASE TONIGHT INTO TUESDAY MORNING. NORTH WINDS OF 15 TO 25 MPH ARE EXPECTED ON LAKE MICHIGAN LATE TONIGHT THROUGH TUESDAY EVENING. WAVES WILL BUILD INTO THE 3 TO 5 FOOT RANGE IN MANY AREAS WITH 4 TO 7 FOOT WAVES POSSIBLE SOUTH OF HOLLAND TUESDAY AFTERNOON. STRONG STRUCTURAL CURRENTS ARE EXPECTED ON THE NORTH SIDE OF NORTH PIERS. LONGSHORE CURRENTS WILL SWEEP DOWN THE BEACH FROM NORTH TO SOUTH. RIP CURRENTS WILL BE POSSIBLE. LARGE WAVES ARE EXPECTED FOR SWIMMERS IN ALL AREAS. A COOLER AND BREEZY DAY ON LAKE MICHIGAN WILL LIKELY KEEP THE BEACH POPULATION DOWN SOME AS COMPARED TO A NORMAL AUGUST DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE SURE OF YOUR SWIMMING ABILITY. CHILDREN SHOULD NOT ENTER THE WATER UNSUPERVISED AND WITHOUT A CERTIFIED FLOTATION DEVICE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PAY ATTENTION TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$ WEATHER.GOV/GRR
023 WHUS43 KGRR 130723 CFWGRR LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 323 AM EDT TUE AUG 13 2013 MIZ037-043-050-056-064-071-131530- /O.CON.KGRR.BH.S.0011.130813T1100Z-130814T0400Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- INCLUDING THE BEACHES OF...LAKE MICHIGAN RECREATION AREA... LUDINGTON STATE PARK...STEARNS PARK...CHARLES MEARS STATE PARK... SILVER LAKE STATE PARK...BENONA TOWNSHIP PARK... CLAYBANKS TOWNSHIP PARK...MUSKEGON STATE PARK... PJ HOFFMASTER STATE PARK...DUCK LAKE STATE PARK... PERE MARQUETTE PARK...MEINERT PARK...GRAND HAVEN STATE PARK... KIRK PARK...TUNNEL PARK...HOLLAND STATE PARK...OVAL BEACH... WEST SIDE PARK...SAUGATUCK DUNES STATE PARK...DOUGLAS BEACH... NORTH BEACH...SOUTH BEACH...VAN BUREN STATE PARK 323 AM EDT TUE AUG 13 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 7 AM EDT THIS MORNING THROUGH THIS EVENING... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS...EXPECTED. * STRONG LONGSHORE CURRENTS...EXPECTED. * RIP CURRENTS...POSSIBLE. * LOCATION...BEACHES FROM ST. JOSEPH TO MANISTEE. * BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS ON TUESDAY WILL INCLUDE... NORTH BEACH IN SOUTH HAVEN... HOLLAND STATE PARK... MUSKEGON STATE PARK... MEARS STATE PARK IN PENTWATER... STEARNS PARK IN LUDINGTON. * OVERVIEW/POTENTIAL IMPACTS...NORTH WINDS WILL INCREASE TONIGHT INTO TUESDAY MORNING. NORTH WINDS OF 15 TO 25 MPH ARE EXPECTED ON LAKE MICHIGAN LATE TONIGHT THROUGH TUESDAY EVENING. WAVES WILL BUILD INTO THE 3 TO 5 FOOT RANGE IN MANY AREAS WITH 4 TO 7 FOOT WAVES POSSIBLE SOUTH OF HOLLAND TUESDAY AFTERNOON. STRONG STRUCTURAL CURRENTS ARE EXPECTED ON THE NORTH SIDE OF NORTH PIERS. LONGSHORE CURRENTS WILL SWEEP DOWN THE BEACH FROM NORTH TO SOUTH. RIP CURRENTS WILL BE POSSIBLE. LARGE WAVES ARE EXPECTED FOR SWIMMERS IN ALL AREAS. A COOLER AND BREEZY DAY ON LAKE MICHIGAN WILL LIKELY KEEP THE BEACH POPULATION DOWN SOME AS COMPARED TO A NORMAL AUGUST DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE SURE OF YOUR SWIMMING ABILITY. CHILDREN SHOULD NOT ENTER THE WATER UNSUPERVISED AND WITHOUT A CERTIFIED FLOTATION DEVICE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PAY ATTENTION TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$ WEATHER.GOV/GRR
935 WHUS43 KGRR 131505 CFWGRR LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1105 AM EDT TUE AUG 13 2013 MIZ037-043-050-056-064-071-132315- /O.CON.KGRR.BH.S.0011.000000T0000Z-130814T0400Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- INCLUDING THE BEACHES OF...LAKE MICHIGAN RECREATION AREA... LUDINGTON STATE PARK...STEARNS PARK...CHARLES MEARS STATE PARK... SILVER LAKE STATE PARK...BENONA TOWNSHIP PARK... CLAYBANKS TOWNSHIP PARK...MUSKEGON STATE PARK... PJ HOFFMASTER STATE PARK...DUCK LAKE STATE PARK... PERE MARQUETTE PARK...MEINERT PARK...GRAND HAVEN STATE PARK... KIRK PARK...TUNNEL PARK...HOLLAND STATE PARK...OVAL BEACH... WEST SIDE PARK...SAUGATUCK DUNES STATE PARK...DOUGLAS BEACH... NORTH BEACH...SOUTH BEACH...VAN BUREN STATE PARK 1105 AM EDT TUE AUG 13 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS...EXPECTED. * STRONG LONGSHORE CURRENTS...EXPECTED. * RIP CURRENTS...POSSIBLE. * LOCATION...BEACHES FROM ST. JOSEPH TO MANISTEE. * BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS ON TUESDAY WILL INCLUDE... NORTH BEACH IN SOUTH HAVEN... HOLLAND STATE PARK... MUSKEGON STATE PARK... MEARS STATE PARK IN PENTWATER... STEARNS PARK IN LUDINGTON. * OVERVIEW/POTENTIAL IMPACTS...NORTH WINDS OF 15 TO 25 MPH ARE EXPECTED TO CONTINUE ON LAKE MICHIGAN THROUGH THIS EVENING. WAVES OF 3 TO 6 FEET CAN BE EXPECTED AT MOST AREAS WITH SOME LOCALLY HIGHER WAVES POSSIBLE SOUTH OF HOLLAND THIS AFTERNOON. STRONG STRUCTURAL CURRENTS ARE EXPECTED ON THE NORTH SIDE OF NORTH PIERS. LONGSHORE CURRENTS WILL SWEEP DOWN THE BEACH FROM NORTH TO SOUTH. RIP CURRENTS WILL BE POSSIBLE. LARGE WAVES ARE EXPECTED FOR SWIMMERS IN ALL AREAS. * THERE IS A SLIGHT CHANCE OF WATERSPOUTS TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE SURE OF YOUR SWIMMING ABILITY. CHILDREN SHOULD NOT ENTER THE WATER UNSUPERVISED AND WITHOUT A CERTIFIED FLOTATION DEVICE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PAY ATTENTION TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$ WEATHER.GOV/GRR
160 WHUS43 KGRR 131922 CFWGRR LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 322 PM EDT TUE AUG 13 2013 MIZ037-043-050-056-064-071-140330- /O.CON.KGRR.BH.S.0011.000000T0000Z-130814T0400Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- INCLUDING THE BEACHES OF...LAKE MICHIGAN RECREATION AREA... LUDINGTON STATE PARK...STEARNS PARK...CHARLES MEARS STATE PARK... SILVER LAKE STATE PARK...BENONA TOWNSHIP PARK... CLAYBANKS TOWNSHIP PARK...MUSKEGON STATE PARK... PJ HOFFMASTER STATE PARK...DUCK LAKE STATE PARK... PERE MARQUETTE PARK...MEINERT PARK...GRAND HAVEN STATE PARK... KIRK PARK...TUNNEL PARK...HOLLAND STATE PARK...OVAL BEACH... WEST SIDE PARK...SAUGATUCK DUNES STATE PARK...DOUGLAS BEACH... NORTH BEACH...SOUTH BEACH...VAN BUREN STATE PARK 322 PM EDT TUE AUG 13 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS...EXPECTED. * STRONG LONGSHORE CURRENTS...EXPECTED. * RIP CURRENTS...POSSIBLE. * LOCATION...BEACHES FROM ST. JOSEPH TO MANISTEE. * BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS ON TUESDAY WILL INCLUDE... NORTH BEACH IN SOUTH HAVEN... HOLLAND STATE PARK... MUSKEGON STATE PARK... MEARS STATE PARK IN PENTWATER... STEARNS PARK IN LUDINGTON. * OVERVIEW/POTENTIAL IMPACTS...NORTH WINDS OF 15 TO 25 MPH ARE EXPECTED TO CONTINUE ON LAKE MICHIGAN THROUGH THIS EVENING. WAVES OF 3 TO 6 FEET CAN BE EXPECTED AT MOST AREAS WITH SOME LOCALLY HIGHER WAVES POSSIBLE SOUTH OF HOLLAND THIS AFTERNOON. STRONG STRUCTURAL CURRENTS ARE EXPECTED ON THE NORTH SIDE OF NORTH PIERS. LONGSHORE CURRENTS WILL SWEEP DOWN THE BEACH FROM NORTH TO SOUTH. RIP CURRENTS WILL BE POSSIBLE. LARGE WAVES ARE EXPECTED FOR SWIMMERS IN ALL AREAS. * THERE IS A SLIGHT CHANCE OF WATERSPOUTS TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE SURE OF YOUR SWIMMING ABILITY. CHILDREN SHOULD NOT ENTER THE WATER UNSUPERVISED AND WITHOUT A CERTIFIED FLOTATION DEVICE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PAY ATTENTION TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$ WEATHER.GOV/GRR
151 WHUS43 KGRR 140057 CFWGRR LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 857 PM EDT TUE AUG 13 2013 MIZ037-043-050-056-064-071-140400- /O.CON.KGRR.BH.S.0011.000000T0000Z-130814T0400Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- INCLUDING THE BEACHES OF...LAKE MICHIGAN RECREATION AREA... LUDINGTON STATE PARK...STEARNS PARK...CHARLES MEARS STATE PARK... SILVER LAKE STATE PARK...BENONA TOWNSHIP PARK... CLAYBANKS TOWNSHIP PARK...MUSKEGON STATE PARK... PJ HOFFMASTER STATE PARK...DUCK LAKE STATE PARK... PERE MARQUETTE PARK...MEINERT PARK...GRAND HAVEN STATE PARK... KIRK PARK...TUNNEL PARK...HOLLAND STATE PARK...OVAL BEACH... WEST SIDE PARK...SAUGATUCK DUNES STATE PARK...DOUGLAS BEACH... NORTH BEACH...SOUTH BEACH...VAN BUREN STATE PARK 857 PM EDT TUE AUG 13 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS...EXPECTED. * STRONG LONGSHORE CURRENTS...EXPECTED. * RIP CURRENTS...POSSIBLE. * LOCATION...BEACHES FROM ST. JOSEPH TO MANISTEE. * BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS ON TUESDAY WILL INCLUDE... NORTH BEACH IN SOUTH HAVEN... HOLLAND STATE PARK... MUSKEGON STATE PARK... MEARS STATE PARK IN PENTWATER... STEARNS PARK IN LUDINGTON. * OVERVIEW/POTENTIAL IMPACTS...NORTH WINDS OF 15 TO 25 MPH ARE EXPECTED TO CONTINUE ON LAKE MICHIGAN THROUGH THIS EVENING. WAVES OF 3 TO 6 FEET CAN BE EXPECTED AT MOST AREAS WITH SOME LOCALLY HIGHER WAVES POSSIBLE SOUTH OF HOLLAND THIS AFTERNOON. STRONG STRUCTURAL CURRENTS ARE EXPECTED ON THE NORTH SIDE OF NORTH PIERS. LONGSHORE CURRENTS WILL SWEEP DOWN THE BEACH FROM NORTH TO SOUTH. RIP CURRENTS WILL BE POSSIBLE. LARGE WAVES ARE EXPECTED FOR SWIMMERS IN ALL AREAS. * THERE IS A SLIGHT CHANCE OF WATERSPOUTS TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE SURE OF YOUR SWIMMING ABILITY. CHILDREN SHOULD NOT ENTER THE WATER UNSUPERVISED AND WITHOUT A CERTIFIED FLOTATION DEVICE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PAY ATTENTION TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$ WEATHER.GOV/GRR
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this beach hazards statement went out at Aug 12, 3:45 PM EDT, 25 minutes earlier.
Area forecast discussion, Aug 12, 3:45 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
345 PM EDT MON AUG 12 2013
LATEST UPDATE...
SYNOPSIS/SHORT TERM/LONG TERM/HYDRO/MARINE
.SYNOPSIS...
ISSUED AT 345 PM EDT MON AUG 12 2013
SHOWERS AND STORMS WILL REMAIN POSSIBLE THROUGH ABOUT MIDNIGHT ALONG
AND AHEAD OF A COLD FRONT. THE COLD FRONT WILL SLIP SOUTH OF THE
STATE OF MICHIGAN OVERNIGHT USHERING IN MUCH COOLER AND DRIER AIR.
IN FACT...HIGHS ON TUESDAY AND WEDNESDAY WILL BE WELL BELOW NORMAL
ONLY TOPPING OUT AROUND 70 DEGREES. NORMAL HIGHS FOR THIS TIME OF
YEAR ARE IN THE LOWER 80S. AN ISOLATED SHOWER IS POSSIBLE TUESDAY
OTHERWISE DRY WEATHER AND A SLOW WARMING TREND IS EXPECTED THE REST
OF THE WEEK. HIGHS SHOULD BE BACK UP AROUND 80 DEGREES NEXT WEEKEND.
&&
.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT)
ISSUED AT 345 PM EDT MON AUG 12 2013
SCATTERED CONVECTION CONTINUES BOTH IN THE VICINITY OF A WEAKENING
WARM FRONT OVER SOUTHERN LOWER MICHIGAN AND AHEAD OF A COLD FRONT
DIPPING IN FROM NORTHERN LOWER MICHIGAN. HEAVY RAIN APPEARS THE BE
THE MAIN THREAT FROM AFTERNOON AND EVENING STORMS TODAY AS
INSTABILITY IS NOT INCREASING SUBSTANTIALLY. THAT SAID...STILL HAVE
SURFACE BASED CAPE VALUES AROUND 1000 J/KG NEAR THE WARM FRONT OVER
THE HEART OF THE CWA...AND NEAR 1500 J/KG NEAR THE COLD FRONT OVER
THE STRAITS. GENERALLY EXPECT SCATTERED SHOWERS AND STORMS TO
CONTINUE AT LEAST THROUGH SUNSET. CANNOT RULE ON AN ISOLATED STRONG
TO SEVERE CELL...ESPECIALLY IN THE FAR SOUTH TOWARDS I-94. DEEP
LAYER SHEAR REMAINS FORMIDABLE AROUND 40 KNOTS.
THE SHOWERS AND STORMS SHOULD END BETWEEN 01Z AND 04Z OR SO FROM
NORTH TO SOUTH.
NEXT ITEM OF NOTE IS THE CHANCE FOR SOME ISOLATED SHOWERS ON TUESDAY
IN AND UNSEASONABLY COOL AIR MASS ALOFT. IT WON/T TAKE MUCH IN THE
CYCLONIC FLOW TO GET SOME SHOWERS GOING WITH AUGUST SUNSHINE.
VERTICAL TOTALS INCREASE INTO THE MIDDLE 20S.
TUESDAY NIGHT THROUGH WEDNESDAY NIGHT LOOKS TO BE DRY AND COOL.
LOOKING AT LOWER 40S LOWS MOST LIKELY UP ON THE HIGHER GROUND OF
CENTRAL LOWER BOTH NIGHTS. CHILLY BY AUGUST STANDARDS FOR SURE.
.LONG TERM...(THURSDAY THROUGH MONDAY)
ISSUED AT 345 PM EDT MON AUG 12 2013
HIGH PRESSURE WILL DOMINATE THE WX PATTERN THROUGH THE LONG RANGE
FORECAST PERIOD BRINGING FAIR AND DRY WX. TEMPS WILL STILL AVERAGE
SLIGHTLY BELOW NORMAL INTO THURSDAY BEFORE MODERATING TO NEAR NORMAL
LATE WEEK THROUGH THE WEEKEND.
THE MILDEST WX WILL COME THIS WEEKEND INTO EARLY NEXT WEEK AS WE GET
INTO SOME SOUTHERLY FLOW AS THE RIDGE MOVES EAST OF OUR REGION BUT
CONTINUES IN CONTROL OF THE WX PATTERN. A CONSENSUS OF LATEST MEDIUM
RANGE GUIDANCE INDICATES THE PROLONGED PERIOD OF DRY WX COULD EASILY
LAST THROUGH AT LEAST THE MIDDLE PORTION OF NEXT WEEK.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY)
ISSUED AT 100 PM EDT MON AUG 12 2013
PRIMARILY MVFR/IFR CONDITIONS ARE ANTICIPATED AT MOST OF THE
TERMINALS THIS AFTERNOON DUE TO LOW CLOUDS AND LINGERING RAIN NEAR
TO SOUTH OF I-96. WE CANNOT RULE OUT AN ISOLATED STORM OR TWO LATE
THIS AFTERNOON BUT THERE IS NOT ENOUGH POTENTIAL IN IT TO WARRANT
INCLUSION IN ANY OF THE TERMINALS FCSTS AT THIS TIME DUE TO THE
STABILIZING EFFECT OF ALL THE CLOUDS/RAIN OVER SOUTHERN LWR MI ATTM.
CONDITIONS SHOULD GRADUALLY IMPROVE TO MAINLY MVFR THEN VFR LATE
THIS AFTERNOON AND EVENING AS SKIES BEGIN TO CLEAR AND LOW CLOUDS
MOVE OUT.
HOWEVER THE CLEARING SKIES WILL LEAD TO AN INCREASED RISK FOR
WIDESPREAD MVFR/IFR OR LOWER CONDITIONS LATE TONIGHT AT MOST OF THE
TERMINALS. THIS AS SKIES CLEAR AND DUE TO ALL THE LINGERING LOW
LEVEL MOISTURE FROM THE RAINFALL TODAY THAT WILL LEAD TO SOME LOW
CLOUD/FOG DEVELOPMENT. THE MAIN PERIOD FOR THIS IS 09Z TO 14Z.
&&
.MARINE...
ISSUED AT 345 PM EDT MON AUG 12 2013
HAVE OPTED TO ISSUE BOTH A SMALL CRAFT ADVISORY AND A BEACH HAZARD
STATEMENT FROM LATER TONIGHT THROUGH THE DAY ON TUESDAY AND INTO
TUESDAY NIGHT. NORTHERLY FLOW BEHIND THE COLD FRONT WILL SEE COLD
AIR ADVECTION AND 15-25 KNOT WINDS PRODUCE WAVES THAT WILL BE
HAZARDOUS TO BOTH BOATERS AND SWIMMERS.
THE BEACH POPULATION THOUGH WILL LIKELY BE KEPT DOWN QUITE A BIT ON
TUESDAY AS IT WILL BE CHILLY WITH A STIFF BREEZE ON THE LAKESHORE.
THIS WILL MITIGATE THE BEACH HAZARDS ISSUE AS THERE WILL BE NO WHERE
NEAR THE NORMAL AMOUNT OF SWIMMERS AS COMPARED TO A TYPICAL MID
AUGUST DAY. NORTH FLOW WILL MAKE NORTH SIDE OF NORTH PIERS THE MOST
HAZARDOUS PLACE TO SWIM ON TUESDAY. RIP CURRENTS...LONGSHORE
CURRENTS...STRUCTURAL CURRENTS AND LARGE WAVES WILL ALL BE IN PLAY
TUESDAY.
WINDS AND WAVES WILL TONE DOWN TUESDAY NIGHT.
&&
.HYDROLOGY...
ISSUED AT 345 PM EDT MON AUG 12 2013
SWATH OF HEAVIER RAIN WAS PUT DOWN FROM OTTAWA...ALLEGAN AND VAN
BUREN COUNTIES EASTWARD TOWARD LANSING AND JACKSON. HEAVIEST TOTALS
PER THE RADAR ESTIMATES STRETCHED ACROSS PORTIONS OF SOUTHERN AND
WESTERN ALLEGAN COUNTY. ISSUED A RIVER FLOOD ADVISORY FOR JACKSON AS
IT SHOT UP WITH THE RAINFALL AS IT TYPICALLY DOES. JACKSON IS A
FLASHIER BASIN IN TERMS OF RESPONSE. THE RAINFALL TRAINED ACROSS THE
SAME AREAS AND CERTAINLY OVER PERFORMED. THE RAIN WAS ASSOCIATED
WITH A WEAK WARM FRONT IN THE AREA.
SOME ADDITIONAL TRAINING OF SHOWERS AND STORMS IS POSSIBLE ALONG AND
SOUTH OF INTERSTATE 96 THIS EVENING. A COLD FRONT LIES UPSTREAM AS
WELL WITH SCATTERED SHOWERS AND STORMS DRIFTING SOUTH.
OVERALL...MOST AREAS HAVE THE POTENTIAL THROUGH ABOUT MIDNIGHT FOR A
SCATTERED SHOWER/STORM WITH THE BEST CHANCES OCCURRING ALONG I-94.
WILL BE MONITORING RUN OFF IN THE SOUTH...WHILE AREAS TO THE NORTH
RECEIVED LITTLE TO NO RAIN. EXPECTING WITHIN BANK RISES AT MOST
SITES IN THE SOUTH. DRY WEATHER IS EXPECTED FOR THE MOST PART THE
REMAINDER OF THE WEEK...OUTSIDE OF SOME ISOLATED SHOWERS POSSIBLE
TUESDAY.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...BEACH HAZARDS STATEMENT FROM TUESDAY MORNING THROUGH TUESDAY
EVENING FOR MIZ037-043-050-056-064-071.
LM...SMALL CRAFT ADVISORY FROM 2 AM TUESDAY TO 2 AM EDT WEDNESDAY
FOR
LMZ848-849.
SMALL CRAFT ADVISORY FROM 8 AM TUESDAY TO 5 AM EDT WEDNESDAY
FOR
LMZ844>847.
&&
SYNOPSIS...DUKE
SHORT TERM...DUKE
LONG TERM...LAURENS
AVIATION...LAURENS
HYDROLOGY...DUKE
MARINE...DUKEHazardous weather outlook, Aug 12, 4:53 AM EDT, 11 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 453 AM EDT MON AUG 12 2013 MIZ037>040-043>046-050>052-056>059-064>067-071>074-130900- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 453 AM EDT MON AUG 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE FORECASTED FOR TODAY AND INTO THIS EVENING. A FEW THUNDERSTORMS COULD CONTAIN SMALL HAIL...GUSTY WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY DOWNPOURS. THE PRIMARY STORM MOTION WILL BE EAST AT 30 MPH. DENSE FOG WILL BE POSSIBLE THIS MORNING MAINLY NORTH OF A MUSKEGON TO BIG RAPIDS LINE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-130900- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 453 AM EDT MON AUG 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT CLOUD TO WATER LIGHTNING STRIKES WILL POSE A RISK TO MARINERS ESPECIALLY THIS MORNING SOUTH OF MUSKEGON. DENSE FOG WILL ALSO BE PRESENT THIS MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WINDS AND WAVES WILL INCREASE TUESDAY INTO TUESDAY NIGHT. WAVE HEIGHTS ARE FORECASTED TO STAY JUST UNDER SMALL CRAFT ADVISORY AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Aug 12, 10:23 AM EDT, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1023 AM EDT MON AUG 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM HEAVY RAIN 5 ESE WAYLAND 42.65N 85.55W
08/12/2013 M1.63 INCH BARRY MI BROADCAST MEDIA
STORM TOTAL RAINFALL COURTESY WWMT-TV
&&
JMAPLESLocal storm report, Aug 12, 10:40 AM EDT, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1040 AM EDT MON AUG 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1034 AM HEAVY RAIN N FENNVILLE 42.60N 86.10W
08/12/2013 M2.32 INCH ALLEGAN MI BROADCAST MEDIA
STORM TOTAL RAINFALL COURTESY OF FOX 17
&&
JMAPLESLocal storm report, Aug 12, 10:47 AM EDT, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1047 AM EDT MON AUG 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM FLOOD 1 S KALAMAZOO 42.27N 85.59W
08/12/2013 KALAMAZOO MI TRAINED SPOTTER
STANDING WATER ON AND NEAR CROSSTOWN PARKWAY AND HOWARD
ST. REPORTED THROUGH VARIOUS SOURCES.
&&
JMAPLESLocal storm report, Aug 12, 12:07 PM EDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1207 PM EDT MON AUG 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM HEAVY RAIN KALAMAZOO 42.28N 85.59W
08/12/2013 M1.93 INCH KALAMAZOO MI TRAINED SPOTTER
UPDATED RAINFALL TOTAL. SPOTTER RECORDED FROM 3 AM TO 11
AM
&&
JMAPLESLocal storm report, Aug 12, 2:23 PM EDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
223 PM EDT MON AUG 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HEAVY RAIN BELLEVUE 42.44N 85.02W
08/12/2013 M2.51 INCH EATON MI TRAINED SPOTTER
STORM TOTAL RAINFALL
&&
JMAPLESThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 4:39 AM EDT | Special Weather Statement | GRR | Allegan | 66 min |
| Aug 12, 5:41 AM EDT | Special Weather Statement | GRR | Barry, Calhoun, Eaton, Kalamazoo | 64 min |
| Aug 12, 6:38 AM EDT | Special Weather Statement | GRR | Jackson | 67 min |
| Aug 12, 2:14 PM EDT | River Flood Advisory | GRR | Jackson | 6 hr |
| Aug 12, 4:00 PM EDT | Small Craft Advisory | GRR | 35 hr | |
| Aug 12, 6:19 PM EDT | Special Weather Statement | GRR | Calhoun | 56 min |
| Aug 12, 6:38 PM EDT | Special Weather Statement | GRR | Ingham | 37 min |
| Aug 12, 7:01 PM EDT | Special Weather Statement | GRR | Calhoun, Jackson | 59 min |
| Aug 12, 7:59 PM EDT | Special Weather Statement | GRR | Jackson | 31 min |
Nearby
Beach Hazards Statements in Michigan, 2013Every beach hazards statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.